This is a picture of me on a ventilator last year during a severe asthma exacerbation ( what they call status asthmaticus). See the little IV bottle inside the blue rectangle with the milky looking stuff inside ? That’s Propofol !
Also known as Diprivan or “Milk of Amnesia” in medical circles, this is the drug that the media has been talking so much about in the Michael Jackson tragedy. When I heard the allegations that they found this drug in his home, I couldn’t believe it. This is the very same stuff they use on me when my breathing gets so bad that I require a breathing tube and a ventilator to breath.
I can tell you from personal experience that is an extremely powerful sedative anesthetic. A great drug for keeping someone under during surgery (or in my case, being maintained on a ventilator), because it works so fast. You can basically control someones conscienceness with the flip of a switch. The moment the drug hits your blood stream you’re out instantly , and depending how rapidly the drug is infused , it can induce a coma state. When it’s time to wake you up, they simply stop the infusion and within seconds….. bam, you’re awake ( hopefully). But if something went wrong and you got too much of the drug or weren’t monitored properly, you could easily stop breathing. There can be other adverse side effects as well, such as lactic acidosis, something of which has happened to me on more than one occasion while on the drug.
The use of propofol during a severe asthma attack, is to basically put you to sleep (after you’ve been intubated), so that the ventilator can take over your breathing and your body can rest. They usually keep you in this coma-like state for a couple of days until you’re lungs are functioning better and you’re able to breath again on your own.
I guess the keywords here are …BREATHING TUBE and VENTILATOR…. You’ll notice in the picture, I’m wired from head to toe and hooked up to a breathing machine, not to mention I’m in an Intensive Care Unit! I can’t even imagine anyone being given this drug outside of a hospital setting.
If it turns out that there were physicians or nurses administering him this drug outside of a hospital setting,they should have their licenses revoked …….permanently!